Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Integral representation of linear functionals on spaces of unbounded functions


Authors: Patrizia Berti and Pietro Rigo
Journal: Proc. Amer. Math. Soc. 128 (2000), 3251-3258
MSC (2000): Primary 28C05; Secondary 60A05
Published electronically: April 28, 2000
MathSciNet review: 1694449
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $L$ be a vector lattice of real functions on a set $\Omega$ with $\boldsymbol{1}\in L$, and let $P$ be a linear positive functional on $L$. Conditions are given which imply the representation $P(f)=\int fd\pi$, $f\in L$, for some bounded charge $\pi$. As an application, for any bounded charge $\pi$ on a field $\mathcal F$, the dual of $L^1(\pi)$ is shown to be isometrically isomorphic to a suitable space of bounded charges on $\mathcal F$. In addition, it is proved that, under one more assumption on $L$, $P$ is the integral with respect to a $\sigma$-additive bounded charge.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 28C05, 60A05

Retrieve articles in all journals with MSC (2000): 28C05, 60A05


Additional Information

Patrizia Berti
Affiliation: Dipartimento di Matematica Pura ed Applicata “G. Vitali”, Università di Modena, via Campi 213/B, 41100 Modena, Italy
Email: berti.patrizia@unimo.it

Pietro Rigo
Affiliation: Dipartimento di Statistica “G. Parenti”, Università di Firenze, viale Morgagni 59, 50134 Firenze, Italy
Email: rigo@ds.unifi.it

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05510-6
PII: S 0002-9939(00)05510-6
Keywords: Bounded charge, expectation, integral representation, linear positive functional
Received by editor(s): August 1, 1997
Received by editor(s) in revised form: December 17, 1998
Published electronically: April 28, 2000
Additional Notes: This research was partially supported by M.U.R.S.T.\ 40% “Processi Stocastici”.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society